MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number G56533
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: pharmaceuticals.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a hair was observed inside the primary packaging of a wayne pneumothorax set.This was noted during initial inspection and the device did not make patient contact.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation elemar international forwarding (brazil) informed cook on 24aug2021 that there was a hair inside the packaging of a wayne pneumothorax set (rpn: c-utpt-1400-wayne-imh, lot: 13939550).The problem was noticed at the distribution center before the device made patient contact.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu) and quality control procedures of the device, as well as a visual inspection of photos provided by the customer, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examinations could be conducted.A photo of the complaint device was provided and confirmed the presence of a hair within the device packaging.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for lot 13939550 found no nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the this lot number.Cook also reviewed product labeling.The product ifu, [c_t_wayne_rev12] ¿wayne pneumothorax set for trocar placement,¿ provides the following information to the user related to the reported failure mode: how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.¿ evidence provided upon review of the dmr, dhr, design history file, ifu, and provided imaging suggest that there is evidence the device was manufactured out of specification, but that there are not any other nonconforming devices in house or out in the field.Based on the information provided, examination of product photos and the results of our investigation, a definitive cause for the failure could be traced to a manufacturing quality deficiency.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12378726
Report Number1820334-2021-02072
Device Sequence Number3974219
Product Code JOL
UDI-Device Identifier00827002565333
UDI-Public(01)00827002565333(17)230309(10)13939550
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/09/2023
Device Model NumberG56533
Device Catalogue NumberC-UTPT-1400-WAYNE-IMH
Device Lot Number13939550
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer07/15/2022
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown